Alert archive / Puerto Rico / Flash Flood Warnings in 2006
Flash Flood Warning 87, NWS JSJ
NWS JSJ issued this flash flood warning at Oct 20, 2006, 12:30 PM CDT. It was in force for 19 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 20, 2006, 12:30 PM CDT (17:30 UTC)
- Expired
- Oct 21, 2006, 7:30 AM CDT
- In force
- 19 hr
- Issued by
- NWS JSJ
- Area
- Counties, with a storm outline in the text
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGCA52 TJSJ 201731
FFWSJU
PRC013-017-047-051-054-091-101-135-137-143-145-202030-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN JUAN PR
130 PM AST FRI OCT 20 2006
THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A
* FLASH FLOOD WARNING...
FOR THE FOLLOWING MUNICIPALITIES
IN PUERTO RICO
DORADO
COROZAL
MANATI
FLORIDA
BARCELONETA
MOROVIS
TOA ALTA
VEGA ALTA
ARECIBO
VEGA BAJA
TOA BAJA
* UNTIL 430 PM AST
* AT 115 PM AST...LOCAL EMERGENCY MANAGERS REPORTED VERY HEAVY
RAIN FROM SHOWERS AND THUNDERSTORMS OVER THE WARNED AREA.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
SOUTHWESTERN TOA BAJA...VEGA BAJA...NORTHEASTERN ARECIBO...VEGA
ALTA...NORTHWESTERN TOA ALTA...NORTH CENTRAL MOROVIS...
BARCELONETA...CENTRAL FLORIDA...MANATI...NORTH CENTRAL COROZAL AND
EASTERN DORADO.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
LAT...LON 1851 6624 1834 6625 1834 6661 1851 6664
$$
RM/AAS**1 follow-up statement
000
WGCA72 TJSJ 202026
FFSSJU
URGENT - IMMEDIATE BROADCAST REQUESTED
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SAN JUAN PR
424 PM AST FRI OCT 20 2006
PRC013-017-047-051-054-091-101-135-137-143-145-202034-
DORADO-COROZAL-MANATI-FLORIDA-BARCELONETA-MOROVIS-TOA ALTA-VEGA
ALTA-ARECIBO-VEGA BAJA-TOA BAJA-
424 PM AST FRI OCT 20 2006
...THE FLASH FLOOD WARNING WILL EXPIRE AT 430 PM AST FOR THE
FOLLOWING MUNICIPALITIES...
IN PUERTO RICO
DORADO...COROZAL...MANATI...FLORIDA...BARCELONETA...MOROVIS...
TOA ALTA...VEGA ALTA...ARECIBO...VEGA BAJA AND TOA BAJA
HEAVY RAINS HAVE ENDED ACROSS THE WARNED AREA AND ALL RIVERS APPEAR
TO BE SUBSIDING AT THIS TIME. DEEP PONDED WATER IN AREAS THAT ARE
POORLY DRAINED STILL REMAINS...THEREFORE MOTORISTS SHOULD USE GREAT
PRUDENCE IN CROSSING FLOODED STREETS EVEN WHERE THE DEPTH IS KNOWN.
LAT...LON 1851 6624 1834 6625 1834 6661 1851 6664
$$
SNELLWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS JSJ wrote its last area forecast discussion before this flash flood warning went out at Oct 20, 3:11 AM CDT, 9 hours 19 minutes earlier.
Area forecast discussion, Oct 20, 3:11 AM CDT, 9 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN JUAN PR
411 AM AST FRI OCT 20 2006
.DISCUSSION...THE LOCAL AREA WILL CONTINUE UNDER A SIMILAR
WEATHER SCENARIO TODAY AS IN PREVIOUS TWO DAYS. AT THE LOW LEVELS
THERE IS A LOW PRESSURE SYSTEM THAT HAS LINGERED OVER THE AREA
SINCE SEVERAL DAYS AGO. ASSOCIATED TO THIS...THE LOW LEVEL WINDS WILL
MAINTAIN A LIGHT SOUTH COMPONENT TODAY AND SATURDAY...ALLOWING
FOR GOOD CHANCES OF SHOWERS AND THUNDERSTORMS ACROSS MOST OF THE
AREA AND ESPECIALLY THE NORTHERN SECTIONS. THE 200MB STREAMLINES/WINDS
ANALYSIS ALSO INDICATED THE UPPER TROUGH AXIS MORE TO THE WEST AND
THE LOCAL AREA UNDER MORE FAVORABLE CONDITIONS FOR ACTIVE WEATHER.
THIS WAS ALSO EVIDENT IN THE 225MB-100MB SATELLITE WINDS.
IN SUMMARY...THE ATMOSPHERIC CONDITIONS AT THE LOW AND UPPER
LEVELS ARE FAVORABLE FOR ACTIVE WEATHER AGAIN TODAY. GFS40 MODEL
GUIDANCE SUGGEST THAT A HIGHLY SATURATED AIRMASS WILL REMAIN OVER
THE AREA THROUGH THE WEEKEND. THIS SAME GUIDANCE HAS BEEN DELAYING
THE EFFECTS OF THE SURFACE LOW AND SHOULD THIS TREND CONTINUE WE
MAY HAVE ITS EFFECTS LONGER INTO THE FUTURE.
OVERNIGHT...MOST OF THE CLOUDINESS OVER THE AREA WERE TO THE
EAST ACROSS THE U.S. VIRGIN ISLANDS AND SURROUNDING WATERS. THIS
WILL ALLOW MORE HEATING IN THE MORNING HOURS TO TRIGGER SHOWER
ACTIVITY TODAY.
&&
.SYNOPSIS...BROAD SURFACE LOW PRESSURE LOCATED JUST NORTH
NORTHWEST OF PUERTO RICO THIS MORNING...AND A MID TO UPPER LEVEL
TROUGH EXTENDING FROM THE EAST CENTRAL CARIBBEAN NORTHEAST ACROSS
THE LOCAL REGION INTO THE ATLANTIC...WILL KEEP UNSETTLED WEATHER
OVER THE REGIONAL WATERS TODAY THROUGH AT LEAST SATURDAY. ALTHOUGH
THE ACTIVITY IS NOW FOCUSED OVER THE WATERS SURROUNDING THE
NORTHERN U.S. VIRGIN ISLANDS...IT WILL CONTINUE TO SLOWLY SPREAD
WEST...AND PRODUCE HAZARDOUS MARINE CONDITIONS...WITH SCATTERED TO
NUMEROUS SHOWERS AND THUNDERSTORMS...GUSTY WINDS AND INTENSE
LIGHTNING OVER THE REST OF THE REGIONAL WATERS THIS AFTERNOON.
&&
.MARINE...INTENSE SHOWERS AND THUNDERSTORMS WITH FREQUENT
LIGHTNING ACTIVITY TODAY WILL PRODUCE DANGEROUS SEA CONDITIONS
ESPECIALLY FOR SMALL CRAFT OPERATORS. ROUGH SEA CONDITIONS ARE
EXPECTED ESPECIALLY IN THE VICINITY OF THE SHOWERS AND
THUNDERSTORMS.
&&
.AVIATION...THE ACTIVE WEATHER EXPECTED IN THE AFTERNOON HOURS
WILL PRODUCE PERIODS OF LOW CEILING...VISIBILITIES AS WELL AS
THUNDERSTORMS ACTIVITY AT THE AIRPORTS OR IN THE VICINITY OF
THEM...ESPECIALLY ALONG THE NORTH COAST OF PUERTO RICO AND ACROSS
THE U.S. VIRGIN ISLANDS.
&&
.HYDROLOGY...THE CENTRAL MOUNTAINS AND NORTHERN SLOPES AND
VALLEYS OF PUERTO RICO...OVER VIEQUES...CULEBRA...AND THE U.S.
VIRGIN ISLANDS ARE EXPECTED TO RECEIVE THE HEAVIER PRECIPITATION.
THIS WILL RESULT IN FLOODING PROBLEMS LIKELY ACROSS THESE
SECTIONS.
&&
.CLIMATE...MONTH TO DATE RAINFALL AMOUNT MEASURED AT THE LMM
INTERNATIONAL AIRPORT IS 8.34 INCHES. THIS IS 5.33 INCHES ABOVE
THE NORMAL VALUE OF 3.01 INCHES. 12.36 INCHES ABOVE THE NORMAL
VALUE HAVE BEEN MEASURED YEAR TO DATE AT THE LMM INTERNATIONAL
AIRPORT.
&&
.PRELIMINARY POINT TEMPS/POPS...
SJU 90 78 89 77 / 70 40 60 50
STT 87 79 87 78 / 70 60 60 50
&&
.SJU WATCHES/WARNINGS/ADVISORIES...
PR...FLASH FLOOD WATCH UNTIL 10 AM AST THIS MORNING FOR PRZ002-PRZ003-
PRZ004-PRZ012-PRZ013.
VI...FLASH FLOOD WATCH UNTIL 10 AM AST THIS MORNING FOR VIZ001-VIZ002.
&&
11Hazardous weather outlook, Oct 20, 5:30 AM CDT, 7 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN JUAN PR 630 AM AST FRI OCT 20 2006 PRZ001>013-AMZ710>750-211000- 630 AM AST FRI OCT 20 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO. .TODAY AND TONIGHT...A LOW PRESSURE SYSTEM IS LOCATED WEST OF THE LOCAL AREA. THIS FEATURE...AND THE ASSOCIATED MOISTURE...WILL LINGER ACROSS THE LOCAL AREA TODAY. ADDITIONALLY...AN UPPER LEVEL TROUGH REMAINS IN A POSITION TO KEEP THE ATMOSPHERE UNSTABLE. AS A RESULT...ACTIVE WEATHER CAN ONCE AGAIN BE EXPECTED ACROSS PARTS OF THE LOCAL FORECAST AREA. LOCALLY HEAVY RAINFALL WILL RESULT IN AREAS OF URBAN AND SMALL STREAM FLOODING...WITH THE CHANCE FOR ISOLATED AREAS OF FLASH FLOODING. .DAYS TWO THROUGH SEVEN...MOIST AND UNSTABLE CONDITIONS CONDITIONS WILL LINGER ACROSS THE LOCAL AREA ON SATURDAY...AND CONTINUE TO ENHANCE SHOWER ACTIVITY ACROSS THE LOCAL AREA. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED TODAY. VIZ001-002-AMZ710>730-211000- 630 AM AST FRI OCT 20 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS. .TODAY AND TONIGHT...A LOW PRESSURE SYSTEM IS LOCATED WEST OF THE LOCAL AREA. THIS FEATURE...AND THE ASSOCIATED MOISTURE...WILL LINGER ACROSS THE LOCAL AREA TODAY. ADDITIONALLY...AN UPPER LEVEL TROUGH REMAINS IN A POSITION TO KEEP THE ATMOSPHERE UNSTABLE. AS A RESULT...ACTIVE WEATHER CAN ONCE AGAIN BE EXPECTED ACROSS PARTS OF THE LOCAL FORECAST AREA. LOCALLY HEAVY RAINFALL WILL RESULT IN AREAS OF URBAN AND GUT FLOODING...WITH THE CHANCE FOR ISOLATED AREAS OF FLASH FLOODING. .DAYS TWO THROUGH SEVEN...MOIST AND UNSTABLE CONDITIONS CONDITIONS WILL LINGER ACROSS THE LOCAL AREA ON SATURDAY...AND CONTINUE TO ENHANCE SHOWER ACTIVITY ACROSS THE LOCAL AREA. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION IS REQUIRED TODAY. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEB SITE FOR PUERTO RICO AND THE U.S. VIRGIN ISLANDS AT (ALL LOWERCASE LETTERS): HTTP://WWW.SRH.NOAA.GOV/SJU. FROM YOUR PDA/PHONE: HTTP://MOBILE.SRH.NOAA.GOV OR WWW.SRH.NOAA.GOV/WML
The office that day
Everything else NWS JSJ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 19, 7:06 PM CDT | Flash Flood Watch | JSJ | 24 hr | |
| Oct 20, 7:14 AM CDT | Special Marine Warning | JSJ | 46 min | |
| Oct 20, 1:29 PM CDT | Flash Flood Warning | JSJ | 18 hr | |
| Oct 20, 2:00 PM CDT | Special Marine Warning | JSJ | 45 min |
Nearby
Flash Flood Warnings in Puerto Rico, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.